EconPapers    
Economics at your fingertips  
 

Keeping it within bounds: Regression analysis of proportions in international business

Jesper N Wulff () and Anders R Villadsen ()
Additional contact information
Jesper N Wulff: Aarhus University
Anders R Villadsen: Aarhus University

Journal of International Business Studies, 2020, vol. 51, issue 2, No 5, 244-262

Abstract: Abstract International business researchers commonly estimate proportions, percentages, rates, or fractions – so-called “proportional dependent variables”. In this paper, we posit that two regression strategies are particularly pertinent to the international business field: Tobit and fractional regression. Reviewing recent international business research, we find that, while fractional regression is rarely used, analyses from Tobit regression are often incomplete or erroneously interpreted with consequences for the validity of the reported results. Accordingly, we clarify how researchers should choose between Tobit and fractional regression and interpret their results. We present insights based on simple simulations and data examples with associated Stata code and a decision tree for choosing between types of models for use with proportional dependent variables.

Keywords: econometrics (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1057/s41267-019-00278-w Abstract (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:pal:jintbs:v:51:y:2020:i:2:d:10.1057_s41267-019-00278-w

Ordering information: This journal article can be ordered from
http://www.springer. ... nt/journal/41267/PS2

DOI: 10.1057/s41267-019-00278-w

Access Statistics for this article

Journal of International Business Studies is currently edited by John Cantwell

More articles in Journal of International Business Studies from Palgrave Macmillan, Academy of International Business
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2020-05-02
Handle: RePEc:pal:jintbs:v:51:y:2020:i:2:d:10.1057_s41267-019-00278-w